An Official publication of The Asian Congress of Neurological Surgeons (AsianCNS)

Search Article
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Advertise Subscribe Contacts Login  Facebook Tweeter
  Users Online: 706 Home Print this page Email this page Small font sizeDefault font sizeIncrease font size  
 
CASE REPORT
Ahead of Print

Phenytoin toxicity manifesting as acute psychosis: An uncommon side effect of a common drug


 Department of Neurosurgery and Gamma Knife, All India Institute of Medical Sciences and Jai Prakash Narayan Apex Trauma Center, New Delhi, India

Correspondence Address:
Sachin Anil Borkar,
Department of Neurosurgery and Gamma Knife, All India Institute of Medical Sciences and Jai Prakash Narayan Apex Trauma Center, New Delhi - 110 029
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/ajns.AJNS_86_18

Antiepileptic drug-induced psychotic disorder represents an iatrogenic, adverse drug reaction. Phenytoin has rarely been shown to be a causative agent of acute psychosis in patients. We present such a rare case of short term use of phenytoin causing toxicity manifesting as acute psychosis and complete recovery following phenytoin withdrawal.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Agrawal M
    -  Borkar SA
    -  Kale SS
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed18    
    PDF Downloaded1    

Recommend this journal